Alert archive / Louisiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 39, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 24, 2013, 11:17 PM CST for Ascension Parish, Livingston Parish, Louisiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2013, 11:17 PM CST (05:17 UTC)
- Expired
- Feb 24, 2013, 11:45 PM CST
- In force
- 28 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Ascension Parish, LA, Livingston Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 5.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
386
WUUS54 KLIX 250517
SVRLIX
LAC005-063-250545-
/O.NEW.KLIX.SV.W.0039.130225T0517Z-130225T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1117 PM CST SUN FEB 24 2013
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ASCENSION PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF GONZALES...
LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 1145 PM CST
* AT 1113 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GONZALES...AND MOVING NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WHITEHALL AND LIVINGSTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
&&
LAT...LON 3035 9097 3034 9091 3035 9090 3037 9092
3036 9093 3038 9094 3063 9070 3035 9050
3014 9083 3009 9097 3028 9103
TIME...MOT...LOC 0518Z 233DEG 26KT 3027 9093
$$1 follow-up statement
821
WWUS54 KLIX 250537
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1137 PM CST SUN FEB 24 2013
LAC005-250547-
/O.CAN.KLIX.SV.W.0039.000000T0000Z-130225T0545Z/
ASCENSION LA-
1137 PM CST SUN FEB 24 2013
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ASCENSION PARISH IS
CANCELLED...
LAT...LON 3035 9050 3023 9068 3021 9072 3021 9073
3040 9090 3063 9070
TIME...MOT...LOC 0537Z 233DEG 26KT 3035 9080
$$
LAC063-250545-
/O.CON.KLIX.SV.W.0039.000000T0000Z-130225T0545Z/
LIVINGSTON LA-
1137 PM CST SUN FEB 24 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CST
FOR LIVINGSTON PARISH...
AT 1136 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF WHITEHALL...OR 11 MILES NORTHEAST OF GONZALES...MOVING
NORTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LIVINGSTON AND KILLIAN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
&&
LAT...LON 3035 9050 3023 9068 3021 9072 3021 9073
3040 9090 3063 9070
TIME...MOT...LOC 0537Z 233DEG 26KT 3035 9080
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 7:13 PM CST, 4 hours 4 minutes earlier.
Area forecast discussion, Feb 24, 7:13 PM CST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
713 PM CST SUN FEB 24 2013
.UPDATE...
UPDATED GRIDS AND TEXT FORECASTS/HAZARDOUS WEATHER OUTLOOK TO
INCLUDE MENTION OF SEVERE THUNDERSTORMS WITH LARGE HAIL THIS
EVENING TO THE CENTRAL AND SOUTHERN AREAS. NUMEROUS SEVERE
THUNDERSTORM WARNINGS HAVE BEEN ISSUED BASED ON CONVENTIONAL
RADAR DATA FROM SLIDELL AND DUAL POL PRODUCTS FROM LAKE CHARLES
WHICH HAVE BOTH INDICATED STRONG HAIL SIGNATURES...SOME LARGER
THAN GOLFBALL SIZE. MAIN HAIL CORES HAVE BEEN MOSTLY OVER
UNPOPULATED MARSH/SWAMP AREAS...BUT THAT MAY CHANGE AS THE STORMS
AFFECT MORE INLAND/POPULATED AREAS. HAIL THREAT MAY CONTINUE AFTER
MIDNIGHT...BUT HAVE EMPHASIZED THE BEFORE MIDNIGHT PERIOD AT THIS
TIME. SEVERE POTENTIAL LATE TONIGHT WILL DEPEND ON HOW MUCH
CONVECTION CAN FORM NEAR AND SOUTH OF THE WARM FRONT AS IT MOVES
INTO EXTREME SOUTHEAST LOUISIANA COASTAL SECTIONS. ANY STORMS NEAR
THE WARM FRONT WOULD HAVE THE POTENTIAL TO PRODUCE
STRONG...POSSIBLY DAMAGING STRAIGHT-LINE WINDS AND ISOLATED
TORNADOES OR WATERSPOUTS. 22/TD
&&
.AVIATION...
THUNDERSTORMS WITH HAIL WILL BE THE MAIN CONCERN
TONIGHT...SOMEWHAT AT THE AIRPORTS...BUT ESPECIALLY SO FOR ANY
FLIGHT PATHS/ROUTES THROUGH THE TSRA AREAS THIS EVENING. THERE MAY
BE A LULL IN TSRA ACTIVITY AT SOME POINT LATE TONIGHT AND EARLY
MONDAY...THEN ANOTHER ROUND OF SCATTERED TO NUMEROUS TSRA...SOME
STRONG TO SEVERE...ARE EXPECTED MONDAY AND MONDAY EVENING.
&&
.SOUNDING DISCUSSION...
NO PROBLEMS WITH THIS EVENINGS FLIGHT. THE SKY WAS OVERCAST AT
RELEASE WITH A LAYER OF STRATOCUMULUS NEAR 4K FEET. THE PROFILE IS
SATURATED FROM NEAR 038K FEET THROUGH JUST ABOVE 7K FEET. DRY AIR
IS IN PLACE ABOVE 10K FEET. MOISTURE RETURNS NEAR 18K FEET. THE PW
VALUE IS AT 1.27 INCHES. LOW LEVEL WINDS AT THE SURFACE ARE
EASTERLY THROUGH 3K FEET. THE WINDS ABOVE 3K FEET VEER AND ARE
FROM THE SOUTHWEST ALOFT. MEAN LOW LEVEL WINDS FROM THE SURFACE
THROUGH 5K FEET ARE FROM THE SOUTHEAST AT 15KTS. THE WINDS ARE
100KTS OR MORE FROM 29K FEET AND ABOVE. THERE IS A JET MAX OF
120KTS FROM THE SOUTHWEST NEAR 37K FEET. WITH THE ADVANCES WARM
FRONTAL BOUNDARY TO THE SOUTH THE ENVIRONMENT IS BECOMING
CONDUCIVE FOR SEVERE WEATHER. THE FOLLOWING SEVERE WEATHER INDICES
FROM THIS EVENINGS FLIGHT...THE TOTAL TOTAL INDICE OF 55 INDICATES
WIDELY SCATTERED SEVERE THUNDERSTORMS...K-INDEX OF 29 INDICATES
MODERATE CONVECTIVE POTENTIAL...SWEAT INDEX OF 333 INDICATES THAT
SEVERE WEATHER IS POSSIBLE. WET-BULB ZERO IS AROUND 9900 FEET
WHICH IS FAVORABLE FOR HAIL.
&&
.PREV DISCUSSION... /ISSUED 504 PM CST SUN FEB 24 2013/
..FLASH FLOODING AND SEVERE WEATHER POSSIBLE IN THE NEXT 36
HOURS...
SHORT TERM...MAIN CONCERN IN THIS FORECAST PACKAGE IS THE POTENTIAL
FOR HEAVY RAIN LEADING TO FLASH FLOODING AND SEVERE WEATHER. OVERALL
IT WAS A QUIET DAY WITH SUNNY SKIES EARLY AND THEN CLOUDS QUICKLY
STREAMED NORTH. ISENTROPIC LIFT/WAA HAS ALREADY LED TO LGT SHRA
BREAKING OUT ACROSS THE COAST AND THIS ACTIVITY SHOULD ONLY INCREASE
IN COVERAGE AND INTENSITY AS THE NIGHT WEARS ON.
TONIGHT...MAIN CONCERN IS GOING TO BE HEAVY RAIN AND ELEVATED STRONG
TO SEVERE STORMS. WARM FRONT IS ON THE MOVE NOW AND AS OUR STORMS
SYSTEM DIGS INTO THE SRN PLAINS OVER NIGHT THE SFC LOW OVER NRN
TEXAS WILL DEEPEN AND DRAW THE WARM FRONT NORTH QUICKLY. BY 12Z THE
WARM FRONT SHOULD BE OVER THE 10/12 CORRIDOR WITH MOISTURE QUICKLY
INCREASING ACROSS THE REGION OVERNIGHT. MODERATE TO EVEN STRONG
ISENTROPIC LIFT WILL OCCUR OVER THE AREA ALONG WITH GOOD DIVERGENCE
ALOFT. THIS WILL COMBINE WITH AN INCREASING LL JET AND H85 THETA E
VALUES INCREASING TO NEAR 330K. THIS SHOULD LEAD TO NUMEROUS SHOWERS
AND THUNDERSTORMS AFTER MIDNIGHT WHICH COULD BE QUITE EFFICIENT.
OVERALL 2-3 INCHES OF RAIN ARE POSSIBLE TONIGHT WITH LOCALLY HIGHER
AMOUNTS. THE FLASH FLOOD WATCH HAS BEEN EXTENDED TO INCLUDE MORE OF
THE AREA. THERE WILL ALSO BE A GOOD BIT OF ELEVATED INSTABILITY OVER
THE AREA OVERNIGHT. HEIGHTS WILL DROP OVERNIGHT WITH H5 TEMPS DROPPING
TO NEAR 15-16C...VT WILL BE NEAR 29...AND WET-BULB ZERO HEIGHTS COULD
DROP TO NEAR 9K FT AROUND SUNRISE. THIS WOULD SUGGEST A GOOD
POTENTIAL FOR LARGE HAIL WITH ANY THUNDERSTORM OVER NIGHT ALONG WITH
CONTINUOUS LIGHTNING. SFC BASED CONVECTION WILL NOT BE AN ISSUE
INITIALLY BUT AFT 10Z WHEN THE WARM FRONT HAS LIFTED MORE INLAND
THERE IS THE RISK THAT SFC BASED CONVENTION COULD DEVELOP RIGHT ALONG
THE COAST AND PROVIDE A DAMAGING WIND AND TORNADO RISK. THIS IS
MINIMAL AT THIS TIME BUT IS A CONCERN.
HEADING INTO TOMORROW WE MAY SEE A TEMPORARY BREAK AS THE ACTIVITY
ASSOCIATED WITH THE WARM FRONT MOVES NORTH AND EAST OF THE CWA. THE
MID LEVEL LOW WILL WORK EAST ACROSS THE SRN PLAINS THROUGH THE DAY
AND BEGIN TO BECOME NEGATIVELY TILTED DURING THE AFTN AND EVNG HRS.
AT THE SFC THE SFC LOW WILL CONTINUE TO DEEPEN THROUGH THE DAY AND
EVNG AS IT MOVES INTO THE OZARKS. BOTH THE DEEPENING OF THE SFC LOW
AND THE TROUGH SHOULD LEAD TO COLD FRONT TO ACCELERATE EAST ACROSS
THE REGION DURING THE AFTN AND EARLY EVNG. SHOWERS AND THUNDERSTORMS
WILL IMPACT MUCH OF THE REGION IF NOT ALL OF THE AREA BUT HOW
WIDESPREAD IS A GOOD QUESTION. AS THE WARM FRONT MOVES FURTHER NORTH
INTO MS THE ENTIRE REGION WILL MOVE INTO THE WARM SECTOR. LIFT WILL
INCREASE THROUGH THE DAY AND AS WE BECOME INCREASINGLY UNSTABLE
WIDESPREAD CONVECTION COULD DEVELOP ACROSS MUCH OF THE WARM SECTOR
WITH A SQUALL LINE ALONG THE COLD FRONT. THE COLD FRONT AND TROUGH
AXIS SHOULD PUSH WEST FAST ENOUGH TO BRING CONVECTION TO AN END
TOMORROW EVNG BUT WILL HOLD ONTO SOME RAIN CHANCE OVERNIGHT IN CASE
THINGS SLOW DOWN A TAD.
AS FOR THE SEVERE ASPECT THINGS COULD BE QUITE ACTIVE TOMORROW.
THINGS LOOK LIKE THEY AREA LINING UP FOR A POSSIBLE OUTBREAK OF
SEVERE WEATHER. THE DYNAMICS WILL BE IMPRESSIVE WITH A TROUGH
BECOMING NEGATIVELY TILTED...H5 WINDS INCREASING TO 75KTS(100 KT MAX
BACK IN SE TX) AND POSSIBLY MOVING UNDER THE LFQ OF A 130KT JET AT
H25. THE SHEAR IS SUFFICIENT BUT THE MODELS CONTINUE TO SHOW MORE
SPEED SHEAR THAN DIRECTIONAL SHEAR ALTHOUGH THE DIRECTIONAL SHEAR
HAS INCREASED AND THE BELIEF IS THE MODELS ARE UNDER DOING THE
DIRECTIONAL SHEAR. AT THIS TIME THE MODELS ARE ONLY INDICATING MAX
0-3KM SRH NEAR 250 M2/S2 BUT 0-6KM BULK SHEAR WILL APPROACH 70KTS.
AS THE SFC LOW DEEPENS THROUGH THE DAY LL WINDS COULD BACK MORE THAN
WHAT THE MODELS ARE FCSTING AND THIS WOULD INCREASE THE DIRECTIONAL
SHEAR. THE BIGGEST DIFFERENCE IN THIS SYSTEM THAN PREVIOUS FEW IS
THE THERMODYNAMICS. THIS SYSTEM APPEARS TO HAVE AMPLE INSTABILITY IN
THE WARM SECTOR. LL MOISTURE WILL INCREASE WITH DEWPOINTS GETTING
INTO THE UPPER 60S AND TEMPS IN THE MID TO UPPER 70S. COMBINE THAT
WITH A STEEP MID LVL LAPSE RATE THE ENVIRONMENT WILL BE PRIMED.
H7-H5 LAPSE RATES WILL BE NEAR 7 C/KM...ML CAPE WILL APPROACH 1200
J/KG...AND SHOWALTERS WILL PEAK OUT AT -5 TO -6C.
SO WITH THE MODERATE INSTABILITY AND STRONG FORCING ALONG WITH A
STRONG COLD FRONT A SQUALL LINE IS EXPECTED TO DEVELOP AND PUSH ACROSS
THE ENTIRE AREA. THE QUESTION IS CONVECTION IN THE WARM SECTOR AHEAD
OF THE SQUALL LINE. WE ARE EXPECTING SCT-NUM CONVECTION IN THE WARM
SECTOR AND THESE STORMS WOULD HAVE THE BEST CHANCE TO PRODUCE
TORNADOES BUT IF THE SHEAR IS GREATER AS ANTICIPATED THAN THE
TORNADO RISK WILL INCREASE IN THESE DISCRETE CELLS.
AS FOR THE HEAVY RAIN ASPECT...PWS WILL INCREASE TO 1.4 TO MAYBE 1.7
AND WITH THAT ANY TSRA WILL BE ABLE TO DROP A GOOD BIT OF RAIN IN A
SHORT TIME. ADD THIS TO THE RAIN OVERNIGHT AND STORM TOTALS COULD
RANGE FROM 2-4 INCHES WITH ISOLATED AMOUNT NEAR 6 OR MORE.
ALL ACTIVITY WILL BEGIN TO WIND DOWN DURING THE EVNG HRS AND
ESPECIALLY OVERNIGHT IF NOT EARLIER. /CAB/
LONG TERM...MODELS IN DECENT AGREEMENT WITH KEEPING THINGS RATHER
QUIET AFTER OUR SEVERE WEATHER EVENT. LOOK FOR A SIGNIFICANT COOL
DOWN LATE THIS WEEK AND ESPECIALLY THIS WEEKEND...FIRST HARD FREEZE
MAY ACTUALLY OCCUR AS WE MOVE INTO MARCH. PREVIOUS LONG TERM PORTION
OF THE FCST HAS BEEN APPENDED. /CAB/
WAVE/LOW WILL SHIFT NORTHEAST AND MAINTAIN A NORTHWEST FLOW OVER THE
AREA FOR TUESDAY. ANOTHER DISTURBANCE ON THE BACK SIDE OF THE TROUGH
OR OVER THE PLAINS WILL DIVE SOUTH AND MAINTAIN LOWERED THICKNESS
THROUGH THE WEEKEND. A SIGNIFICANT WAVE WILL DIVE SOUTH ACROSS THE
AREA FRIDAY. THIS WILL YIELD STRONG COLD AIR ADVECTION NEXT WEEKEND
AND FREEZES MAY OCCUR FOR A GOOD DEAL OF THE LAND FORECAST SATURDAY
AND SUNDAY MORNINGS. /FZ/
MARINE...CONDITIONS WILL DETERIORATE FROM NOW AND REMAIN HAZARDOUS
THROUGH MUCH OF TUESDAY. SFC LOW IN NRN TX WILL DEEPEN RAPIDLY
TONIGHT AND TOMORROW AND THIS IS ALREADY LEADING TO WINDS INCREASING
SOUTH OF THE WARM FRONT. ONCE THE WARM FRONT PASSES TO THE NORTH
WINDS WILL QUICKLY RAMP UP AND COULD BECOME SUSTAINED AROUND
25-30KTS OUT OF THE SOUTH. WINDS WILL SPREAD ACROSS THE REGION AND
SCY IS OUT FOR ALL ZONES. AFTER THE COLD FRONT PASSES THROUGH MON
AFTN/EVNG WINDS WILL QUICKLY VEER TO THE WEST AND THEN NW AND
COULD EVEN APPROACH GALE CRITERIA. A GALE WARNING MAY BE NEEDED FOR
THE OPEN WATERS AFTER THE COLD FRONT PASSES. CONDITIONS SHOULD BEGIN
TO IMPROVE LATE TUE.
DECISION SUPPORT...
DSS CODE...YELLOW
DEPLOYED...NONE
ACTIVATION...NONE
ACTIVITIES...SLURRY SUPPORT
MONITORING RIVER FLOODING
MONITORING SEVERE WEATHER
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 55 75 42 58 / 80 90 40 10
BTR 59 78 45 62 / 90 90 30 10
ASD 60 76 47 62 / 100 100 50 10
MSY 60 78 50 60 / 90 90 40 10
GPT 60 74 49 63 / 100 90 60 10
PQL 58 75 52 65 / 90 90 70 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES:
LIVINGSTON...NORTHERN TANGIPAHOA...ORLEANS...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JOHN THE
BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
PLAQUEMINES...UPPER ST. BERNARD...AND WASHINGTON.
WIND ADVISORY FROM NOON MONDAY TO 7 PM MONDAY FOR THE FOLLOWING
ZONES: LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
PLAQUEMINES...LOWER ST. BERNARD...ORLEANS...ST.
CHARLES...ST. JOHN THE BAPTIST...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...AND UPPER ST. BERNARD.
GM...SMALL CRAFT ADVISORY FROM 9 AM MONDAY TO 6 AM TUESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM MIDNIGHT MONDAY TO 6 AM TUESDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON TO
LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
FOURCHON OUT 20 NM.
MS...FLASH FLOOD WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...AND WALTHALL.
GM...SMALL CRAFT ADVISORY FROM 9 AM MONDAY TO 6 AM TUESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM MIDNIGHT MONDAY TO 6 AM TUESDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON TO
LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Feb 24, 9:23 PM CST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 923 PM CST SUN FEB 24 2013 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-251530- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 923 PM CST SUN FEB 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI TONIGHT. A FEW OF THE STORMS WILL BECOME SEVERE AND PRODUCE HAIL UP TO GOLFBALL SIZE. AFTER 4 AM...A WARM FRONT WILL START TO MOVE INLAND ALONG THE SOUTHEAST LOUISIANA COAST. ANY STORMS THAT DEVELOP NEAR OR SOUTH OF THIS FRONT WILL HAVE THE POTENTIAL TO PRODUCE STRONG...POSSIBLY DAMAGING WINDS...AND ISOLATED TORNADOES OR WATERSPOUTS. A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF EAST CENTRAL AND SOUTHEAST LOUISIANA...AND SOUTH MISSISSIPPI LATER TONIGHT THROUGH MONDAY NIGHT. FLASH FLOODING WILL BE POSSIBLE WHERE REPEAT HEAVY RAIN OCCURS. MULTIPLE RIVER FLOOD WARNINGS REMAIN IN EFFECT ACROSS THE AREA. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE OUTLOOK AREA ON MONDAY AS THE FRONT MOVES THROUGH THE AREA. ALL MODES OF SEVERE WEATHER ARE POSSIBLE MONDAY AND MONDAY EVENING INCLUDING DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. IN ADDITION TO THE SEVERE WEATHER THREAT...HEAVY RAINFALL IS LIKELY WITH ANOTHER 2 TO 4 INCHES EXPECTED ACROSS MUCH OF THE AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ONGOING FLOODING AT SEVERAL LOCATIONS THROUGH THE OUTLOOK PERIOD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED LATE TONIGHT THROUGH MONDAY EVENING.
In the hours before
Local storm report, Feb 24, 9:31 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
931 PM CST SUN FEB 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 2 SW NEW ORLEANS 29.95N 90.11W
02/24/2013 E1.00 INCH ORLEANS LA NWS EMPLOYEE
QUARTER SIZED HAIL REPORTED IN THE LOWER GARDEN DISTRICT.
&&
JSLocal storm report, Feb 24, 9:35 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
935 PM CST SUN FEB 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL CHALMETTE 29.94N 89.97W
02/24/2013 E0.88 INCH ST. BERNARD LA NWS EMPLOYEE
NWS EMPLOYEE REPORTS NICKEL SIZED HAIL IN CHALMETTE.
&&
JSLocal storm report, Feb 24, 10:00 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1000 PM CST SUN FEB 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL MARRERO 29.89N 90.11W
02/24/2013 E2.50 INCH JEFFERSON LA PUBLIC
FACEBOOK PICTURE INDICATES OBLONG SHAPED HAIL STONE IN
PERSONS HAND WITH SIZE OF ABOUT 2.25 TO 2.5 INCHES.
&&
TDLocal storm report, Feb 24, 10:22 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1022 PM CST SUN FEB 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM HAIL VIOLET 29.90N 89.89W
02/24/2013 E1.50 INCH ST. BERNARD LA PUBLIC
&&
TDLocal storm report, Feb 24, 10:23 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1023 PM CST SUN FEB 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 11 W GRAY 29.68N 90.96W
02/24/2013 E1.75 INCH TERREBONNE LA EMERGENCY MNGR
GOLFBALL SIZE HAIL REPORTED IN GIBSON/BAYOU BLACK AREA.
0737 PM HAIL GRAY 29.68N 90.78W
02/24/2013 E1.00 INCH TERREBONNE LA PUBLIC
HAIL LASTED 15 TO 20 MINUTES. REPORT FROM FACEBOOK.
0832 PM TSTM WND DMG MATHEWS 29.69N 90.56W
02/24/2013 LAFOURCHE LA EMERGENCY MNGR
POWER LINES DOWN. SHED DESTROYED. POSSIBLE TORNADO.
0835 PM HAIL 4 SE DES ALLEMANDS 29.79N 90.38W
02/24/2013 E0.50 INCH ST. CHARLES LA EMERGENCY MNGR
HALF INCH SIZE HAIL REPORTED IN BAYOU GAUCHE AREA.
0840 PM HAIL DES ALLEMANDS 29.83N 90.43W
02/24/2013 E1.00 INCH ST. CHARLES LA PUBLIC
PUBLIC REPORTS QUARTER SIZED HAIL IN DES ALLEMANDS.
0910 PM HAIL GRETNA 29.91N 90.05W
02/24/2013 E0.75 INCH JEFFERSON LA PUBLIC
PENNY SIZED HAIL REPORTED IN GRETNA.
0915 PM HAIL MARRERO 29.89N 90.11W
02/24/2013 E2.50 INCH JEFFERSON LA PUBLIC
FACEBOOK PICTURE INDICATES OBLONG SHAPED HAIL STONE IN
PERSONS HAND WITH SIZE OF ABOUT 2.25 TO 2.5 INCHES.
0915 PM HAIL MARRERO 29.89N 90.11W
02/24/2013 E1.75 INCH JEFFERSON LA FIRE DEPT/RESCUE
FIRE STATION 86 NEAR LAPALCO AND WESTWOOD REPORTED
GOLFBALL SIZE HAIL.
0915 PM HAIL 2 SW NEW ORLEANS 29.95N 90.11W
02/24/2013 E1.00 INCH ORLEANS LA NWS EMPLOYEE
QUARTER SIZED HAIL REPORTED IN THE LOWER GARDEN DISTRICT.
0915 PM HAIL TERRYTOWN 29.90N 90.03W
02/24/2013 E1.50 INCH JEFFERSON LA CO-OP OBSERVER
NWS CO-OP OBSERVER REPORTS PING PONG BALL SIZED HAIL A
TERRYTONW.
0918 PM HAIL VIOLET 29.90N 89.89W
02/24/2013 E1.50 INCH ST. BERNARD LA PUBLIC
0930 PM HAIL CHALMETTE 29.94N 89.97W
02/24/2013 E0.88 INCH ST. BERNARD LA NWS EMPLOYEE
NWS EMPLOYEE REPORTS NICKEL SIZED HAIL IN CHALMETTE.
&&
TDSpecial weather statement, Feb 24, 10:55 PM CST, 22 minutes before
LAZ046-049-050-250600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1055 PM CST SUN FEB 24 2013 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ASCENSION PARISH... LIVINGSTON PARISH...IBERVILLE PARISH... AT 1050 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF DONALDSONVILLE...OR ABOUT OVER WHITE CASTLE...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... DONALDSONVILLE...CARVILLE...GEISMER...GONZALES...SORRENTO... PRAIRIEVILLE...WHITEHALL...LIVINGSTON AND KILLIAN THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND SUB SEVERE HAIL UP TO NICKEL SIZE. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:14 PM CST | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles, Saint John the Baptist | 31 min |
| Feb 24, 6:30 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines, Saint Bernard | 45 min |
| Feb 24, 6:41 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 49 min |
| Feb 24, 6:45 PM CST | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Terrebonne | 45 min |
| Feb 24, 6:57 PM CST | Special Marine Warning | LIX | 63 min | |
| Feb 24, 7:02 PM CST | Severe Thunderstorm Warning | LIX | Saint John the Baptist | 28 min |
| Feb 24, 7:10 PM CST | Special Marine Warning | LIX | 50 min | |
| Feb 24, 7:23 PM CST | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 52 min |
| Feb 24, 7:41 PM CST | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Saint James, Terrebonne | 49 min |
| Feb 24, 7:56 PM CST | Special Marine Warning | LIX | 64 min | |
| Feb 24, 8:08 PM CST | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles, Saint John the Baptist | 52 min |
| Feb 24, 8:52 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 38 min |
| Feb 24, 8:58 PM CST | Special Marine Warning | LIX | 62 min | |
| Feb 24, 9:26 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 34 min |
| Feb 24, 9:36 PM CST | Special Marine Warning | LIX | 54 min | |
| Feb 24, 9:45 PM CST | Special Marine Warning | LIX | 45 min | |
| Feb 24, 9:56 PM CST | Severe Thunderstorm Warning | LIX | Saint Bernard | 34 min |
| Feb 24, 10:07 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 38 min |
| Feb 24, 10:14 PM CST | River Flood Warning | LIX | Tangipahoa | 3 days |
| Feb 24, 10:21 PM CST | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, Iberville, West Baton Rouge | 114 min |
| Feb 24, 11:04 PM CST | Special Marine Warning | LIX | 56 min | |
| Feb 24, 11:28 PM CST | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Saint James | 32 min |
| Feb 24, 11:44 PM CST | Severe Thunderstorm Warning | LIX | Livingston, Tangipahoa | 46 min |
| Feb 24, 11:57 PM CST | Severe Thunderstorm Warning | LIX | Ascension, Saint James, Saint John the Baptist | 48 min |
| Feb 25, 12:02 AM CST | Special Marine Warning | LIX | 28 min | |
| Feb 25, 12:04 AM CST | Special Marine Warning | LIX | 41 min | |
| Feb 25, 12:29 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 46 min |
| Feb 25, 12:49 AM CST | Special Marine Warning | LIX | 26 min | |
| Feb 25, 3:06 AM CST | Areal Flood Advisory | LIX | Jefferson, Orleans | 114 min |
| Feb 25, 3:11 AM CST | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint James, Saint John the Baptist | 34 min |
| Feb 25, 3:12 AM CST | Gale Warning | LIX | 30 hr | |
| Feb 25, 3:12 AM CST | Small Craft Advisory | LIX | 21 hr | |
| Feb 25, 3:42 AM CST | Severe Thunderstorm Warning | LIX | Livingston, Saint John the Baptist, Saint Tammany, Tangipahoa | 33 min |
| Feb 25, 3:55 AM CST | River Flood Warning | LIX | Saint Tammany | 3 days |
| Feb 25, 3:55 AM CST | Special Marine Warning | LIX | 50 min | |
| Feb 25, 4:15 AM CST | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| Feb 25, 4:32 AM CST | Areal Flood Advisory | LIX | Saint Tammany, Tangipahoa | 58 min |
| Feb 25, 4:43 AM CST | Wind Advisory | LIX | Saint Bernard, Saint John the Baptist | 34 hr |
| Feb 25, 4:48 AM CST | Special Marine Warning | LIX | 87 min | |
| Feb 25, 5:01 AM CST | River Flood Warning | LIX | Saint Tammany | 52 hr |
| Feb 25, 5:02 AM CST | Special Marine Warning | LIX | 28 min | |
| Feb 25, 6:22 AM CST | River Flood Warning | LIX | Saint Tammany | 3 days |
| Feb 25, 6:23 AM CST | River Flood Warning | LIX | Saint Tammany | 33 hr |
| Feb 25, 2:24 PM CST | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, Tangipahoa | 51 min |
| Feb 25, 2:26 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 49 min |
| Feb 25, 3:07 PM CST | Special Marine Warning | LIX | 23 min | |
| Feb 25, 3:07 PM CST | Severe Thunderstorm Warning | LIX | West Feliciana | 38 min |
| Feb 25, 3:26 PM CST | Special Marine Warning | LIX | 19 min | |
| Feb 25, 3:29 PM CST | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 46 min |
| Feb 25, 5:00 PM CST | Special Marine Warning | LIX | 45 min | |
| Feb 25, 5:29 PM CST | Special Marine Warning | LIX | 91 min | |
| Feb 25, 5:31 PM CST | Special Marine Warning | LIX | 44 min | |
| Feb 25, 5:40 PM CST | Tornado Warning | LIX | Jefferson, Plaquemines | 35 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.